Alert archive / Florida / Gale Warnings in 2022
Gale Warning 4, NWS Tallahassee, FL
NWS Tallahassee, FL issued this gale warning at Mar 11, 2022, 1:15 AM EST. It took effect at Mar 11, 2022, 7:00 PM EST. It was in force for 24 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Mar 11, 2022, 1:15 AM EST (06:15 UTC)
- In effect from
- Mar 11, 2022, 7:00 PM EST
- Expired
- Mar 12, 2022, 7:00 PM EST
- In force
- 24 hr
- Issued by
- NWS Tallahassee, FL
The text
As transmitted.
613 WHUS72 KTAE 110615 MWWTAE URGENT - MARINE WEATHER MESSAGE National Weather Service Tallahassee FL 115 AM EST Fri Mar 11 2022 GMZ730-750-752-755-765-770-772-775-130000- /O.UPG.KTAE.GL.A.0003.220312T0000Z-220313T0000Z/ /O.NEW.KTAE.GL.W.0004.220312T0000Z-220313T0000Z/ Apalachee Bay or Coastal Waters From Keaton Beach to Ochlockonee River FL out to 20 Nm- Coastal waters from Mexico Beach to Okaloosa Walton County Line FL out 20 NM- Coastal waters from Mexico Beach to Apalachicola FL out 20 NM- Coastal Waters From Ochlockonee River to Apalachicola Fl out to 20 Nm- Coastal waters from Suwannee River to Keaton Beach FL out 20 NM- Waters from Mexico Beach to Okaloosa Walton County Line FL from 20 to 60 NM- Waters from Apalachicola to Mexico Beach FL from 20 to 60 NM- Waters from Suwannee River to Apalachicola FL from 20 to 60 NM- 115 AM EST Fri Mar 11 2022 /1215 AM CST Fri Mar 11 2022/ ...GALE WARNING IN EFFECT FROM 7 PM EST /6 PM CST/ THIS EVENING TO 7 PM EST /6 PM CST/ SATURDAY... * WHAT...Winds becoming west to northwest 20 to 30 kt with frequent gusts up to 40 kt and seas 7 to 10 feet expected. * WHERE...Gulf waters from the Walton-Okaloosa County line to the Suwannee river out 60 nautical miles. * WHEN...From 7 PM EST /6 PM CST/ this evening to 7 PM EST /6 PM CST/ Saturday. * IMPACTS...Strong winds will cause hazardous seas which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should alter plans to avoid these hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe conditions. && $$ DVD
3 follow-up statements
448 WHUS72 KTAE 112018 MWWTAE URGENT - MARINE WEATHER MESSAGE National Weather Service Tallahassee FL 318 PM EST Fri Mar 11 2022 GMZ730-750-752-755-765-770-772-775-120430- /O.CON.KTAE.GL.W.0004.220312T0000Z-220313T0000Z/ Apalachee Bay or Coastal Waters From Keaton Beach to Ochlockonee River FL out to 20 Nm- Coastal waters from Mexico Beach to Okaloosa Walton County Line FL out 20 NM- Coastal waters from Mexico Beach to Apalachicola FL out 20 NM- Coastal Waters From Ochlockonee River to Apalachicola Fl out to 20 Nm- Coastal waters from Suwannee River to Keaton Beach FL out 20 NM- Waters from Mexico Beach to Okaloosa Walton County Line FL from 20 to 60 NM- Waters from Apalachicola to Mexico Beach FL from 20 to 60 NM- Waters from Suwannee River to Apalachicola FL from 20 to 60 NM- 318 PM EST Fri Mar 11 2022 /218 PM CST Fri Mar 11 2022/ ...GALE WARNING REMAINS IN EFFECT FROM 7 PM EST /6 PM CST/ THIS EVENING TO 7 PM EST /6 PM CST/ SATURDAY... * WHAT...Winds becoming west to northwest 20 to 30 kt with frequent gusts up to 40 kt and seas 7 to 10 feet expected. * WHERE...Gulf waters from the Walton-Okaloosa County line to the Suwannee river out 60 nautical miles. * WHEN...From 7 PM EST /6 PM CST/ this evening to 7 PM EST /6 PM CST/ Saturday. * IMPACTS...Strong winds will cause hazardous seas which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should alter plans to avoid these hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe conditions. && $$
493 WHUS72 KTAE 120814 MWWTAE URGENT - MARINE WEATHER MESSAGE National Weather Service Tallahassee FL 314 AM EST Sat Mar 12 2022 GMZ730-750-752-755-765-770-772-775-121615- /O.CON.KTAE.GL.W.0004.000000T0000Z-220313T0000Z/ Apalachee Bay or Coastal Waters From Keaton Beach to Ochlockonee River FL out to 20 Nm- Coastal waters from Mexico Beach to Okaloosa Walton County Line FL out 20 NM- Coastal waters from Mexico Beach to Apalachicola FL out 20 NM- Coastal Waters From Ochlockonee River to Apalachicola Fl out to 20 Nm- Coastal waters from Suwannee River to Keaton Beach FL out 20 NM- Waters from Mexico Beach to Okaloosa Walton County Line FL from 20 to 60 NM- Waters from Apalachicola to Mexico Beach FL from 20 to 60 NM- Waters from Suwannee River to Apalachicola FL from 20 to 60 NM- 314 AM EST Sat Mar 12 2022 /214 AM CST Sat Mar 12 2022/ ...GALE WARNING REMAINS IN EFFECT UNTIL 7 PM EST /6 PM CST/ THIS EVENING... * WHAT...Winds becoming west to northwest 20 to 30 kt with frequent gusts up to 40 kt and seas 7 to 10 feet expected. * WHERE...Gulf waters from the Walton-Okaloosa County line to the Suwannee river out 60 nautical miles. * WHEN...From 7 PM EST /6 PM CST/ this evening to 7 PM EST /6 PM CST/ Saturday. * IMPACTS...Strong winds will cause hazardous seas which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should alter plans to avoid these hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe conditions. && $$
744 WHUS72 KTAE 122019 MWWTAE URGENT - MARINE WEATHER MESSAGE National Weather Service Tallahassee FL 319 PM EST Sat Mar 12 2022 GMZ730-750-752-755-765-770-772-775-130430- /O.CON.KTAE.GL.W.0004.000000T0000Z-220313T0000Z/ /O.NEW.KTAE.SC.Y.0019.220313T0000Z-220313T1200Z/ Apalachee Bay or Coastal Waters From Keaton Beach to Ochlockonee River FL out to 20 Nm- Coastal waters from Mexico Beach to Okaloosa Walton County Line FL out 20 NM- Coastal waters from Mexico Beach to Apalachicola FL out 20 NM- Coastal Waters From Ochlockonee River to Apalachicola Fl out to 20 Nm- Coastal waters from Suwannee River to Keaton Beach FL out 20 NM- Waters from Mexico Beach to Okaloosa Walton County Line FL from 20 to 60 NM- Waters from Apalachicola to Mexico Beach FL from 20 to 60 NM- Waters from Suwannee River to Apalachicola FL from 20 to 60 NM- 319 PM EST Sat Mar 12 2022 /219 PM CST Sat Mar 12 2022/ ...GALE WARNING REMAINS IN EFFECT UNTIL 7 PM EST /6 PM CST/ THIS EVENING... ...SMALL CRAFT ADVISORY IN EFFECT FROM 7 PM EST /6 PM CST/ THIS EVENING TO 8 AM EDT /7 AM CDT/ SUNDAY... * WHAT...For the Gale Warning, north winds 25 to 30 kt with gusts up to 35 kt and seas 7 to 10 feet. For the Small Craft Advisory, north winds 15 to 25 kt with gusts up to 30 kt and seas 6 to 9 feet expected. * WHERE...Gulf waters from the Walton-Okaloosa County line to the Suwannee river out 60 nautical miles. * WHEN...For the Gale Warning, until 7 PM EST /6 PM CST/ this evening. For the Small Craft Advisory, from 7 PM EST /6 PM CST/ this evening to 8 AM EDT /7 AM CDT/ Sunday. * IMPACTS...Strong winds will cause hazardous seas which could capsize or damage vessels and reduce visibility. * ADDITIONAL DETAILS...Gale conditions persist until this evening, with winds and seas transitioning to small-craft advisory levels tonight. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should alter plans to avoid these hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe conditions. && $$
What forecasters said that day
The local office's own words before this gale warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tallahassee, FL wrote its last area forecast discussion before this gale warning went out at Mar 11, 12:24 AM EST, 51 minutes earlier.
Area forecast discussion, Mar 11, 12:24 AM EST, 51 minutes before
Area Forecast Discussion
National Weather Service Tallahassee FL
1224 AM EST Fri Mar 11 2022
.AVIATION...
[Through 06z Saturday] Multiple rounds of showers and
thunderstorms are expected through the period with a few strong
to severe storms also possible across the area. Ceilings will
generally range from MVFR to LIFR. Winds are expected to increase
at the end of the period and become gusty at times.
&&
.PREV DISCUSSION [906 PM EST]...
.NEAR TERM [Through Friday]...
A sluggish frontal boundary remains draped over the service area
tonight as it awaits a push from a potent upper trough. Some
lingering showers and cloudiness are expected overnight, but there
should be an overall lull in precipitation with the loss of diurnal
instability until the middle of the night when the front begins to
lift north. Rain chances notably increase along the Big Bend/coastal
Panhandle first around or after midnight CST then spreads to lower
southwest GA in the pre-dawn hours. Low temperatures are forecast to
range from the upper 50s behind the front (roughly northwest of
Tallahassee) to low/mid 60s elsewhere. Fog cannot be ruled out into
early tomorrow morning, but confidence is a bit too low on where
development would occur, especially when skies look to stay cloudy.
Wet and stormy weather is on tap for us on Friday as the front
continues to lift north while the aforementioned trough
approaches the region. This activity looks to act as a primer for
a more significant event heading into the weekend. Enough
instability and lift within a region of strong warm-air advection
under a very moist airmass supports thunderstorms. Some storms may
be strong to severe. All hazards (damaging winds, hail,
tornadoes) are possible where convective clusters/cells become the
most organized near the front and/or when shear/instability/low-
level winds increase in the afternoon. However, the greatest
severe threat (i.e., Enhanced Risk - level 3/5) holds off until
Friday night.
Another concern is heavy rainfall from training convection that will
pose a flash flooding risk, particularly for locations that have
already received a few inches over the past 24 hours. A Flash Flood
Watch was issued accordingly today for portions of the Panhandle
(Bay/Gulf/Calhoun County), the entire Big Bend, and our first row of
GA counties (Decatur-Lowndes County) -- in effect from Friday
morning until Saturday morning. This product aligns fairly well with
the Slight Risk (level 2/4) in the Day 2 Excessive Rainfall Outlook
from WPC. High temperatures are forecast to be in the 70s (upper 60s
from Henry to Ben Hill County).
.SHORT TERM [Friday Night Through Saturday Night]...
A deep upper level trough will swing into the mid-South with a cold
front advancing through the region Friday night into Saturday
morning. The active weather pattern from during the day Friday will
continue into the short term with an increased severe weather
threat. Low level winds will increase significantly ahead of the
front Friday night with 50-60kts at 850 mb. Instability is decent
with the system (500-1000 J/kg of CAPE). The set-up will allow for a
potentially significant severe weather event and SPC has upgraded
much of the region including parts of the Florida Panhandle, the Big
Bend and southwest Georgia to an Enhanced Risk (3/5). All modes of
severe weather, including destructive winds gusts of 70 mph,
tornadoes and hail will be possible. While the storms will be more
spread out across the region during the day Friday, Friday night,
the severe weather is expected to move through in the line of
thunderstorms. These severe storms will be exiting the region
Saturday morning and thus the threat after sunrise is more limited
to the southeast Big Bend. Now is a good time to review your severe
weather safety plans and know where to go if a warning is issued.
In addition to the severe threat Friday night into Saturday
morning, rainfall totals will continue to quickly increase as the
line of storms moves through. This will allow for flooding to be
possible through Saturday morning. A Flash Flood Watch has been
issued for Friday through Saturday morning - details are in the
hydrology section.
Once the cold front clears the region Saturday morning, the focus
will shift from severe weather to cold weather. Much colder and
drier air will filter into the region on Saturday and high
temperatures will likely occur early in the day with temperatures
falling behind the front. Freezing temperatures are forecast for
Saturday night with lows in the 20s - a Freeze Warning will be
needed in future updates. A strong pressure gradient will also be in
place behind the front Saturday into Saturday night and this will
result in wind gusts up to 40 mph. These freezing temperatures plus
the gusty winds will result in wind chill temperatures in the teens
to mid 20s Sunday morning. If you plan to be outside, be sure to add
additional layers and limit your time outside.
.LONG TERM [Sunday Through Thursday]...
High pressure will continue to dominate for Sunday as the center of
the high across Georgia in the morning slides into the Atlantic by
Sunday night. This will bring us one more day of colder temperatures
(highs in the 50s on Sunday and lows in the lower to lower 40s
Sunday night) before easterly and southerly flow begins to help
trend temperatures upward. Another wave in the Gulf Monday night,
along with a closed upper low across the central Plains will move
towards the region and bring rain chances back to the area beginning
Monday night.
.MARINE...
The active weather pattern will continue through Saturday morning.
Additional rounds of showers and thunderstorms are expected across
the marine area tomorrow, with a line of storms moving through
Friday night into Saturday morning. Convection will finally clear
out behind this line as a front moves through and high pressure
builds into the region for the remainder of the weekend. A tight
pressure gradient behind the front will result in strong winds and
seas Friday night into Saturday with gusts to gale force
expected. A Gale Watch remains in effect for that time period.
Winds and seas will fall below advisory conditions by Sunday
afternoon.
.FIRE WEATHER...
Wet weather is forecast through early Saturday when multiple rounds
of rainfall are expected with thunderstorms (strong to severe). The
Tri-state area is poised to see low dispersions on Friday from
light/variable winds. High dispersions arrive on Saturday from gusty
northwest winds following the passage of a strong cold front. We
also look to dry out considerably this weekend, with minimum
relative humidity plunging down into the 30s and upper 20s by
Sunday. Thankfully, winds should be calmer to offset the drying.
.HYDROLOGY...
Rainfall over the last 12 hours has been almost exclusively confined
to the Southeast Florida Big Bend where an additional 1 to 2
inches of rain has been observed. Across coastal portions of the
Florida Big Bend stretching westward to near Panama City this
brings storm total amounts into the 4-6 inch range, with
significantly lesser amounts further north, especially into South
Georgia and Southeast Alabama.
While the next 12 hours is expected to be fairly quiet, additional
storms are expected to develop by daybreak and overspread the
region. Models differ in whether this will be a single distinct
wave of storms or multiple waves throughout the day. Even so,
models suggest these storms could produce locally heavy rainfall,
especially across North Florida, where an additional 2-4 inches of
rain could occur in a short period of time with locally heavier
totals possible through the afternoon hours. This could lead to
flash flooding in the areas that have already experienced heavy
rainfall over the last couple of days, thus a flood watch has been
posted.
Friday night, a large squall line should move across the area.
Though this line will be moving quickly, it could produce an
additional 1-3 inches of rainfall along its path. Given this rain
would occur in a very short period of time, flash flooding is also
possible over the previously soaked locations.
In addition to the flash flood threat, riverine flooding is
possible, albeit minor in the Ochlockonee and upper Withlacoochee
River basins. Also, our smaller streams, like the Sopchoppy and
Steinhatchee could experience minor river flooding in the days
ahead. Elsewhere, river flooding is not anticipated with this
event.
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not requested. However, spotters are always
encouraged to safely report significant weather conditions when they
occur (while following all local, state, and CDC guidelines) by
calling the office or tweeting us @NWSTallahassee.
&&
.PRELIMINARY POINT TEMPS/POPS...
Tallahassee 72 60 60 27 58 / 100 100 20 0 0
Panama City 72 52 52 30 58 / 100 100 10 0 0
Dothan 70 45 45 26 54 / 90 100 10 0 0
Albany 70 52 52 26 56 / 100 100 10 0 0
Valdosta 71 64 65 28 57 / 100 100 50 0 0
Cross City 73 67 68 29 59 / 100 90 80 0 0
Apalachicola 71 60 61 31 56 / 100 100 20 0 0
&&
.TAE WATCHES/WARNINGS/ADVISORIES...
FL...Flood Watch from 7 AM EST /6 AM CST/ this morning through
Saturday morning for Calhoun-Coastal Bay-Coastal Dixie-
Coastal Franklin-Coastal Gulf-Coastal Jefferson-Coastal
Taylor-Coastal Wakulla-Gadsden-Inland Bay-Inland Dixie-
Inland Franklin-Inland Gulf-Inland Jefferson-Inland Taylor-
Inland Wakulla-Lafayette-Leon-Liberty-Madison.
High Rip Current Risk through Saturday evening for Coastal Bay-
Coastal Franklin-Coastal Gulf-South Walton.
GA...Flood Watch from 7 AM EST this morning through Saturday morning
for Brooks-Decatur-Grady-Lowndes-Seminole-Thomas.
AL...None.
GM...Gale Watch from this evening through Saturday evening for
Apalachee Bay or Coastal Waters From Keaton Beach to
Ochlockonee River FL out to 20 Nm-Coastal Waters From
Ochlockonee River to Apalachicola Fl out to 20 Nm-Coastal
waters from Suwannee River to Keaton Beach FL out 20 NM-
Coastal waters from Mexico Beach to Apalachicola FL out 20
NM-Coastal waters from Mexico Beach to Okaloosa Walton
County Line FL out 20 NM-Waters from Suwannee River to
Apalachicola FL from 20 to 60 NM-Waters from Apalachicola
to Mexico Beach FL from 20 to 60 NM-Waters from Mexico
Beach to Okaloosa Walton County Line FL from 20 to 60 NM.
&&
NEAR TERM...IG3
SHORT TERM...Fieux
LONG TERM...Fieux
AVIATION...DVD
MARINE...Fieux
FIRE WEATHER...IG3
HYDROLOGY...GodseyIn the hours before
Local storm report, Mar 10, 10:19 PM EST, 2 hours 56 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
1019 PM EST THU MAR 10 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0606 AM TORNADO 3 NNW CHIPLEY 30.81N 85.56W
03/09/2022 WASHINGTON FL NWS STORM SURVEY
EF0 TORNADO CONFIRMED BY STORM SURVEY.
0612 AM TORNADO 1 ENE BAHOMA 30.82N 85.50W
03/09/2022 WASHINGTON FL NWS STORM SURVEY
EF1 TORNADO CONFIRMED BY STORM SURVEY.
0715 AM TORNADO 1 NE CALLAWAY 30.15N 85.57W
03/09/2022 BAY FL NWS STORM SURVEY
EF1 TORNADO CONFIRMED BY STORM SURVEY.
&&The office that day
Everything else NWS Tallahassee, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 11, 12:59 AM EST | High Surf Advisory | TAE | Bay, Gulf, Walton | 42 hr |
| Mar 11, 1:22 AM EST | Freeze Watch | TAE | Bay, Calhoun, Dixie, Franklin, Gadsden, Gulf and 10 more | 25 hr |
| Mar 11, 1:22 AM EST | Wind Advisory | TAE | Bay, Calhoun, Dixie, Franklin, Gadsden, Gulf and 10 more | 42 hr |
| Mar 11, 1:58 AM EST | Special Marine Warning | TAE | 3 hr | |
| Mar 11, 4:55 AM EST | Special Marine Warning | TAE | 2 hr | |
| Mar 11, 6:52 AM EST | Special Marine Warning | TAE | 83 min | |
| Mar 11, 7:41 AM EST | Special Marine Warning | TAE | 3 hr | |
| Mar 11, 8:27 AM EST | Special Marine Warning | TAE | 93 min | |
| Mar 11, 9:59 AM EST | Special Marine Warning | TAE | 46 min | |
| Mar 11, 10:44 AM EST | Special Marine Warning | TAE | 3 hr | |
| Mar 11, 1:11 PM EST | Special Marine Warning | TAE | 34 min | |
| Mar 11, 1:14 PM EST | Special Weather Statement | TAE | Dixie | 46 min |
| Mar 11, 1:44 PM EST | Special Marine Warning | TAE | 3 hr | |
| Mar 11, 2:26 PM EST | Special Weather Statement | TAE | Dixie | 34 min |
| Mar 11, 3:04 PM EST | Special Weather Statement | TAE | Dixie | 41 min |
| Mar 11, 3:57 PM EST | Special Weather Statement | TAE | Dixie | 48 min |
| Mar 11, 4:33 PM EST | Special Weather Statement | TAE | Lafayette | 27 min |
| Mar 11, 4:40 PM EST | Special Marine Warning | TAE | 2 hr | |
| Mar 11, 5:57 PM EST | Special Marine Warning | TAE | 63 min | |
| Mar 11, 6:10 PM EST | Special Weather Statement | TAE | Dixie | 50 min |
| Mar 11, 6:52 PM EST | Special Marine Warning | TAE | 83 min |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.